MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 420-159
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated on 06 may 2021 by a cross functional team.Obvious damage seen to outer jacket running from port to 8.7cm from distal tip.In the area of the broken outer jacket, there are exposed and broken fibers present.The inner lumen had kinks seen in the area of the broken outer jacket, but otherwise intact.This failure has been determined to have occurred during use of the device due to no manufacturing or design issues noted when the device was released for distribution, and historically this failure mode has been seen when the guide wire is forced in an opposite direction of the catheter causing the inner lumen to pull away at the port, causing a tear in outer jacket.The component code and health effect impact code (heic) field was intentionally left blank.A supplemental mdr to follow upon availability to enter component codes (b)(4).
 
Event or Problem Description
A philips representative became aware on 21 apr 2021 that a peripheral atherectomy procedure commenced on (b)(6) 2021 to treat a slightly calcified fibrous lesion in the patient's proximal superficial femoral artery (sfa).The physician chose a spectranetics turbo elite laser atherectomy catheter to treat the patient.According to the physician, the device reportedly "basically fell apart" as soon as it was removed from the package.It was reported that the outer sheath covering the device's fibers was town, just distal to the device's rx wire exchange port.The physician stated to the philips rep that they noticed the problem before it went into the patient, as they were prepping the device.The procedure was completed successfully with a second device with no reported patient injury.This event is being reported due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation.The device was returned to the manufacturer for evaluation and the device evaluation is present.
 
Additional Manufacturer Narrative
H6): added codes: 772, 814, and 2199.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key11845805
Report Number1721279-2021-00091
Device Sequence Number3869605
Product Code MCW
UDI-Device Identifier00813132024765
UDI-Public(01)00813132024765(17)230201(10)FBH21A19A
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2023
Device Model Number420-159
Device Catalogue Number420-159
Device Lot NumberFBH21A19A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer06/06/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SECOND DEVICE TO COMPLETE PROCEDURE; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Outcome Attributed to Adverse Event Other;